Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 372, NWS Tulsa, OK

June 30, 2017McIntosh County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 30, 2017, 6:59 PM CDT for McIntosh County, Oklahoma. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2017, 6:59 PM CDT (23:59 UTC)
Expired
Jun 30, 2017, 7:45 PM CDT
In force
46 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County McIntosh County, OK

The radar

The Tulsa radar (KINX), 87 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 7:46 PM CDTHAIL 0.753 Se Lake Eufaula State, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 30, 3:42 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 12.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2017-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1766 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2017-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1766 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
805 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
1.3
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted.

027 
WUUS54 KTSA 302359
SVRTSA
OKC091-010045-
/O.NEW.KTSA.SV.W.0372.170630T2359Z-170701T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
659 PM CDT FRI JUN 30 2017

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Northern McIntosh County in southeastern Oklahoma...

* Until 745 PM CDT

* At 659 PM CDT, a severe thunderstorm was located 3 miles south of
  Hoffman, moving east at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations in or near the path include...
  Checotah...                       Rentiesville...
  Stidham...                        Lake Eufaula State Park...
  Hitchita...                       Pierce...
  Onapa...                          

This includes Interstate 40 in Oklahoma between mile markers 244 and
265.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tulsa.

&&

LAT...LON 3538 9594 3538 9588 3539 9588 3546 9587
      3547 9582 3554 9582 3553 9547 3529 9554
      3536 9594
TIME...MOT...LOC 2359Z 277DEG 18KT 3544 9584 

HAIL...1.00IN
WIND...60MPH
 
$$
1 follow-up statement
584 
WWUS54 KTSA 010014
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
714 PM CDT FRI JUN 30 2017

OKC091-010045-
/O.CON.KTSA.SV.W.0372.000000T0000Z-170701T0045Z/
McIntosh OK-
714 PM CDT FRI JUN 30 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHERN MCINTOSH COUNTY...

At 714 PM CDT, a severe thunderstorm was located 4 miles north of
Stidham, moving east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations in or near the path include...
Checotah...                       Rentiesville...
Stidham...                        Lake Eufaula State Park...
Hitchita...                       Pierce...
Onapa...                          

This includes Interstate 40 in Oklahoma between mile markers 244 and
265.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.

&&

LAT...LON 3538 9594 3538 9588 3539 9588 3546 9587
      3547 9582 3554 9582 3553 9547 3529 9554
      3536 9594
TIME...MOT...LOC 0014Z 278DEG 21KT 3542 9572 

HAIL...1.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 6:46 PM CDT, 13 minutes earlier.

Area forecast discussion, Jun 30, 6:46 PM CDT, 13 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
646 PM CDT Fri Jun 30 2017

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Storms continue to form along an old outflow boundary from
northwest Arkansas through eastern and central Oklahoma. This
initial round of storms will likely miss most of the TAF sites for
the first part of the evening. Storm potential increases by mid
evening into the early morning hours with highest chances south
of Interstate 40, with multiple rounds of storms possible at
KFSM/KMLC. There will again be a lull in activity on Saturday
morning and afternoon.

&&

.PREV DISCUSSION... /Issued 302 PM CDT Fri Jun 30 2017/

DISCUSSION...
Main forecast concern this afternoon is the expected thunderstorm
development, its evolution, and severe potential later this
afternoon and evening.

Ongoing thunderstorm activity early this afternoon in west central
Arkansas continues to move toward the east into a region of lower
instability and should pose only a marginal severe potential, at
best, for the next hour or so.

As far as late afternoon/evening development, both the synoptic
cold front to the north and the outflow boundary farther south are
potential foci. The atmosphere south of the outflow boundary
exhibits considerably more overall instability, but mesoanalysis
data indicate the axis of greatest destabilization over the past
few hours extends roughly along I-44, between the two boundaries.
Current thinking is that the outflow boundary will be the most
likely location for initiation, a scenario that is reinforced by
recent data from both the operational and the experimental HRRR.
As such, the current plan is for this forecast to carry higher
POPs in the vicinity of I-40 and south. However, given the
aforementioned mesoanalysis data, will hedge POPs toward the
higher side of guidance across northern portions of the forecast
area. Large hail, damaging wind gusts, and localized heavy
rain/flooding will be the severe weather threats, with the tornado
threat looking to be very low.

The overnight activity could linger into tomorrow afternoon, with
additional thunderstorms possible across southeast Oklahoma and
into west central Arkansas tomorrow afternoon. Better thunderstorm
chances will return tomorrow night and into Sunday as another
disturbance moves through the area.

An upper level ridge will build into the region early next week,
which will lead to a period of above normal temperatures. The
ridge axis will be just far enough west that northwest flow aloft
will remain near enough for low thunderstorm chances to continue
through much of next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   68  88  70  89 /  50  20  30  40
FSM   72  87  72  91 /  80  30  30  40
MLC   70  86  72  91 /  80  40  40  30
BVO   63  87  66  88 /  30  10  20  40
FYV   65  85  67  85 /  70  20  30  40
BYV   65  84  66  85 /  70  20  20  40
MKO   70  85  71  88 /  80  30  30  40
MIO   65  86  66  87 /  40  10  20  40
F10   70  84  70  90 /  80  30  40  40
HHW   73  87  72  91 /  70  50  40  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...18
AVIATION...06

CORFIDI
Hazardous weather outlook, Jun 30, 4:45 PM CDT, 2 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
445 PM CDT Fri Jun 30 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
445 PM CDT Fri Jun 30 2017

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Eastern Oklahoma and northwest Arkansas.
	ONSET...Primarily after 6 PM.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Along and southeast of Interstate 44.
	ONSET...This evening.

DISCUSSION...
Thunderstorms across southwest Oklahoma late this afternoon
will continue to expand in coverage as they track east.
Additional thunderstorms are expected to develop across parts
of eastern Oklahoma and northwest Arkansas...mainly along
and south of Interstate 40. This activity will eventually
develop into a complex of storms and track across a large
portion of southeast Oklahoma and west central Arkansas during
the evening hours.

Damaging winds and localized large hail appear to be primary
risks through late evening. Additionally locally heavy
rainfall is possible. Areas that received heavy rainfall from the
overnight storms may also experience localized flooding with any
additional heavy rains. The severe weather potential will decease
during the late night hours.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Thunderstorm Potential...Heavy Rain Potential.
SUNDAY through THURSDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Thunderstorm may be ongoing early Saturday primarily south of
Interstate 40 with dry conditions then prevailing from
late morning through late afternoon.  Thunderstorm chances
will then return late Saturday afternoon and continue into
Sunday though widespread coverage is not likely.
An unsettled pattern will remain in place through much of
next week with daily thunderstorm chances across much of
the area.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jun 30, 1:26 PM CDT, 5 hours 33 minutes before
Special Weather Statement
National Weather Service Tulsa OK
126 PM CDT FRI JUN 30 2017

ARZ019-020-301915-
Franklin AR-Crawford AR-
126 PM CDT FRI JUN 30 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FRANKLIN AND CENTRAL
CRAWFORD COUNTIES UNTIL 215 PM CDT...

At 126 PM CDT, strong thunderstorms were located along a line
extending from 3 miles east of Cedarville to 3 miles northwest of
Woodland. Movement was east at 40 mph.

Nickel size hail and winds around 40 mph will be possible with these
storms.

Locations in or near the path include...
Van Buren...                      Ozark...
Cedarville...                     Mountainburg...
Alma...                           Mulberry...
Dyer...                           Altus...
Denning...                        Chester...
Rudy...                           Wiederkehr Village...
Cass...                           Lee Creek...
Lake Fort Smith...                Figure Five...
Fern...                           Concord...
Jethro...                         Turners Bend...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 4 and 6, and between
mile markers 8 and 42.
 Interstate 49 between mile markers 22 and 35.

LAT...LON 3543 9371 3546 9436 3569 9438 3571 9370
TIME...MOT...LOC 1826Z 287DEG 35KT 3558 9430 3557 9355
Special weather statement, Jun 30, 2:26 PM CDT, 4 hours 33 minutes before
Special Weather Statement
National Weather Service Tulsa OK
226 PM CDT FRI JUN 30 2017

ARZ020-302015-
Franklin AR-
226 PM CDT FRI JUN 30 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FRANKLIN COUNTY UNTIL 315
PM CDT...

At 225 PM CDT, a strong thunderstorm was located over Ozark, moving
east at 35 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Ozark...                          Altus...
Denning...                        Wiederkehr Village...
Etna...                           Alix...
Cecil...                          Meg...

This includes Interstate 40 in Arkansas between mile markers 34 and
42.

LAT...LON 3538 9371 3537 9372 3537 9375 3540 9379
      3542 9380 3531 9381 3532 9389 3546 9403
      3556 9377 3554 9370
TIME...MOT...LOC 1925Z 279DEG 30KT 3547 9382
Special weather statement, Jun 30, 5:21 PM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Tulsa OK
521 PM CDT FRI JUN 30 2017

OKZ066-070-071-302300-
Muskogee OK-Okmulgee OK-McIntosh OK-
521 PM CDT FRI JUN 30 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MCINTOSH...
NORTHWESTERN MUSKOGEE AND SOUTHEASTERN OKMULGEE COUNTIES UNTIL 600 PM
CDT...

At 520 PM CDT, a strong thunderstorm was located over Grayson, moving
northeast at 20 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Morris...                         Dewar...
Schulter...                       Boynton...
Grayson...                        Council Hill...
Rentiesville...                   Hoffman...
Wainwright...                     Hitchita...
Jamesville...                     Eram...

This includes Interstate 40 in Oklahoma between mile markers 241 and
256.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A severe thunderstorm watch remains in effect until 1100 PM CDT for
southeastern, northeastern and east central Oklahoma.

LAT...LON 3540 9592 3556 9601 3576 9564 3549 9548
TIME...MOT...LOC 2220Z 245DEG 17KT 3552 9588
Special weather statement, Jun 30, 5:45 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
545 PM CDT FRI JUN 30 2017

OKZ070-071-302330-
Muskogee OK-McIntosh OK-
545 PM CDT FRI JUN 30 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCINTOSH AND CENTRAL
MUSKOGEE COUNTIES UNTIL 630 PM CDT...

At 545 PM CDT, a strong thunderstorm was located over Oktaha, moving
northeast at 20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Muskogee...                       Oktaha...
Rentiesville...                   Keefeton...
Wainwright...                     Summit...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A severe thunderstorm watch remains in effect until 1100 PM CDT for
southeastern and east central Oklahoma.

LAT...LON 3547 9551 3563 9560 3578 9529 3554 9515
TIME...MOT...LOC 2245Z 245DEG 17KT 3559 9547
Special weather statement, Jun 30, 6:37 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Tulsa OK
637 PM CDT FRI JUN 30 2017

OKZ066-071-010015-
Okmulgee OK-McIntosh OK-
637 PM CDT FRI JUN 30 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MCINTOSH AND
SOUTHEASTERN OKMULGEE COUNTIES UNTIL 715 PM CDT...

At 637 PM CDT, a strong thunderstorm was located near Schulter,
moving east at 20 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations in or near the path include...
Henryetta...                      Dewar...
Schulter...                       Grayson...
Hoffman...                        Stidham...
Hitchita...                       Bryant...
Pierce...

This includes Interstate 40 in Oklahoma between mile markers 233 and
255.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A severe thunderstorm watch remains in effect until 1100 PM CDT for
southeastern, northeastern and east central Oklahoma.

LAT...LON 3557 9607 3559 9571 3555 9571 3555 9566
      3533 9569 3539 9608
TIME...MOT...LOC 2337Z 273DEG 19KT 3548 9599

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 2:12 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee63 min
Jun 30, 3:14 AM CDTSpecial Weather StatementTSAOsage, Pawnee46 min
Jun 30, 3:38 AM CDTSpecial Weather StatementTSANowata, Rogers, Washington52 min
Jun 30, 4:04 AM CDTSevere Thunderstorm WarningTSACraig, Nowata, Ottawa41 min
Jun 30, 4:24 AM CDTSpecial Weather StatementTSACraig, Mayes, Ottawa, Rogers66 min
Jun 30, 5:20 AM CDTSpecial Weather StatementTSACherokee25 min
Jun 30, 5:47 AM CDTSpecial Weather StatementTSAAdair28 min
Jun 30, 6:07 AM CDTSpecial Weather StatementTSAAdair53 min
Jun 30, 6:44 AM CDTSpecial Weather StatementTSASequoyah46 min
Jun 30, 9:38 AM CDTAreal Flood AdvisoryTSASequoyah3 hr
Jun 30, 12:34 PM CDTAreal Flood AdvisoryTSASequoyah4 hr
Jun 30, 5:21 PM CDTSpecial Weather StatementTSAOkmulgee39 min
Jun 30, 5:45 PM CDTSpecial Weather StatementTSAMuskogee45 min
Jun 30, 5:53 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee52 min
Jun 30, 6:34 PM CDTSevere Thunderstorm WarningTSAHaskell, Muskogee, Sequoyah41 min
Jun 30, 6:37 PM CDTSpecial Weather StatementTSAMcIntosh38 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.